2.50
Hdl Handle:
http://hdl.handle.net/2336/34372
Title:
Severe atenolol and diltiazem overdose
Authors:
Snook, C P; Sigvaldason, K; Kristinsson, J
Citation:
J. Toxicol. Clin. Toxicol. 2000, 38(6):661-5
Issue Date:
1-Oct-2000
Abstract:
CASE REPORT: A case of combined, massive overdose of both atenolol and diltiazem in an adult male is reported. Cardiac arrest ensued which was responsive to cardiopulmonary resuscitation. Bradycardia, hypotension, and oliguria followed which were resistant to intravenous pacing and multiple pharmacologic interventions, including intravenous fluids, calcium, dopamine, dobutamine, epinephrine, prenalterol, and glucagon. Adequate mean arterial pressure and urine output were restored only after addition of phenylephrine to therapy with multiple agents and transvenous pacing. The patient survived until discharge after a hospital course complicated by nontransmural myocardial infarct on hospital day 4 and pneumonia. Laboratory testing subsequently revealed high serum levels of both atenolol and diltiazem. The atenolol level of 35 microg/mL in this patient is the highest reported associated with survival. CONCLUSION: This case illustrates severe cardiovascular toxicity after overdose of both atenolol and diltiazem. Oliguria, which has previously been reported in severe atenolol overdose, was successfully treated without hemodialysis by the addition of phenylephrine to aggressive therapy with pacing, inotropic, and pressor support.
Description:
To access publisher full text version of this article. Please click on the hyperlink in Additional Links field
Additional Links:
http://search.ebscohost.com/login.aspx?direct=true&db=aph&AN=7430299&site=ehost-live

Full metadata record

DC FieldValue Language
dc.contributor.authorSnook, C P-
dc.contributor.authorSigvaldason, K-
dc.contributor.authorKristinsson, J-
dc.date.accessioned2008-08-05T15:32:37Z-
dc.date.available2008-08-05T15:32:37Z-
dc.date.issued2000-10-01-
dc.date.submitted2008-08-05-
dc.identifier.citationJ. Toxicol. Clin. Toxicol. 2000, 38(6):661-5en
dc.identifier.issn0731-3810-
dc.identifier.pmid11185975-
dc.identifier.urihttp://hdl.handle.net/2336/34372-
dc.descriptionTo access publisher full text version of this article. Please click on the hyperlink in Additional Links fielden
dc.description.abstractCASE REPORT: A case of combined, massive overdose of both atenolol and diltiazem in an adult male is reported. Cardiac arrest ensued which was responsive to cardiopulmonary resuscitation. Bradycardia, hypotension, and oliguria followed which were resistant to intravenous pacing and multiple pharmacologic interventions, including intravenous fluids, calcium, dopamine, dobutamine, epinephrine, prenalterol, and glucagon. Adequate mean arterial pressure and urine output were restored only after addition of phenylephrine to therapy with multiple agents and transvenous pacing. The patient survived until discharge after a hospital course complicated by nontransmural myocardial infarct on hospital day 4 and pneumonia. Laboratory testing subsequently revealed high serum levels of both atenolol and diltiazem. The atenolol level of 35 microg/mL in this patient is the highest reported associated with survival. CONCLUSION: This case illustrates severe cardiovascular toxicity after overdose of both atenolol and diltiazem. Oliguria, which has previously been reported in severe atenolol overdose, was successfully treated without hemodialysis by the addition of phenylephrine to aggressive therapy with pacing, inotropic, and pressor support.en
dc.language.isoenen
dc.publisherM. Dekkeren
dc.relation.urlhttp://search.ebscohost.com/login.aspx?direct=true&db=aph&AN=7430299&site=ehost-liveen
dc.subject.meshAdrenergic beta-Antagonistsen
dc.subject.meshAdulten
dc.subject.meshAtenololen
dc.subject.meshCalcium Channel Blockersen
dc.subject.meshDiltiazemen
dc.subject.meshDrug Interactionsen
dc.subject.meshHeart Arresten
dc.subject.meshHumansen
dc.subject.meshMaleen
dc.subject.meshOverdoseen
dc.subject.meshSuicide, Attempteden
dc.subject.meshTreatment Outcomeen
dc.titleSevere atenolol and diltiazem overdoseen
dc.typeArticleen
dc.contributor.departmentDepartment of Emergency Medicine, Iceland Poison Information Centre, Reykjavik Hospital. CurtisS@shr.isen
dc.identifier.journalJournal of toxicology. Clinical toxicologyen
All Items in Hirsla are protected by copyright, with all rights reserved, unless otherwise indicated.